Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Improved techniques for lower bounds for odd perfect numbers

Authors: R. P. Brent, G. L. Cohen and H. J. J. te Riele
Journal: Math. Comp. 57 (1991), 857-868
MSC: Primary 11A25; Secondary 11Y70
MathSciNet review: 1094940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: If N is an odd perfect number, and $ {q^k}\vert\vert N$, q prime, k even, then it is almost immediate that $ N > {q^{2k}}$. We prove here that, subject to certain conditions verifiable in polynomial time, in fact $ N > {q^{5k/2}}$. Using this and related results, we are able to extend the computations in an earlier paper to show that $ N > {10^{300}}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11A25, 11Y70

Retrieve articles in all journals with MSC: 11A25, 11Y70

Additional Information

PII: S 0025-5718(1991)1094940-3
Article copyright: © Copyright 1991 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia